Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Pregnancy

Get Email Updates

Resource Centers

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Bleeding after taking Next Choice

By Anonymous
 
Rate This

So, I had sex right after my period ended (oct 30) and it was unprotected. I got a little paranoid (even though I think he did not came inside me) and took the next choice pill the next day.. followed all the instructions. but now, six days later i am bleeding seems like a menstruation. What is this? is this going to be menstruation for the month of November? My next due date is 21/22. Am I going to get my period by then? I am kind of freaking out. help please.

Add a Comment289 Comments

EmpowHER Guest
Anonymous

Hello everyone,
I have a similar worry. My bf and I had sex and well...the condom broke. He did pull out(as he does every time even with the condom on), but we were afraid that some cum still got inside me so within an hour we went to CVS and bought Next Choice. I took both pills within 13 hrs of having sex. We, being the stupid college students that we are, thought it would be fine to have sex again the day after the first condom broke. Well, that one broke too, but he didn't ejaculate. I am now freaking out and have not allowed sex since then. The first day the condom broke occurred on the 6th day of my cycle(period started the 1st and ended the 5th) and the second day was obviously the 7th. I'm expecting my period at the begining of March though it may be delayed due to Next Choice.
I had light spotting(very light) a few days ago, but that was the only symptom I experienced. I have an appointment with an OB/GYN for Friday so I will be asking her as well. How high are my chances of being pregnant at this point?

February 15, 2012 - 10:19pm
Maryann Gromisch RN Guide

You should have a normal period within the next month after taking emergency contraceptive pills such as Next Choice.

Sometimes, emergency contraception can change the length of your monthly menstrual cycle, making your next period come as much as a week earlier or a week later than usual.

If your period does not start by next week, you might consider taking a pregnancy test.

Maryann

February 14, 2012 - 6:26pm
EmpowHER Guest
Anonymous

Stressing! I normally have my period on the 14. I had unprotected sex and my boyfriend came in me , this happened on the 30 at about 10 pm and i took Next Choice on the 31 around 5pm , i never bled or anything but i had all the other symptoms , its already the 14 and no period!

February 14, 2012 - 3:17pm
EmpowHER Guest
Anonymous

Hello I took next choice the day after I had unprotected sex and then the second pill 12 hrs later..then a few days later experienced a few light uterus contractions, I thought It was strange and had the feeling sperm was being picked up..and now I'm pregnant..so why didn't it work?

February 9, 2012 - 1:08pm
Susan Cody HERWriter Guide (reply to Anonymous)

Hi Anon

Thank you for your post!

NC is not 100% effective, not as effective as the Pill or condoms. It's about 90-91% effective so you were in that 10% it doesn't work for. I hope everything works out for you. 

Best,

~Ssuan

February 10, 2012 - 11:39am
KR121

Thank you for responding. I now know that the bleeding im experiencing is because of the pill but I'm nervous cause I don't know when my next Period is going to come :/ I've been irregular for almost 2 years now so it just comes whenever it wants to! What should I do? I also heard that since I'm irregular, it's harder to get pregnant. So does that also lower my chances of getting pregnant?

January 29, 2012 - 11:26pm
EmpowHER Guest
Anonymous

Hi Kr121,

Thank you for your question and sorry that we may have missed it. What you explained about your period is common after taking Plan B. You will experience irregular periods for approximately 2 to 3 cycles. You should be safe and not pregnant. If you have additional questions, please feel free to ask.

Best of luck,

Missie

January 29, 2012 - 1:00pm
KR121

Um hello? I need advice for my story? :( someone help?

January 29, 2012 - 9:38am
EmpowHER Guest
Anonymous (reply to KR121)

KR121, usyally when you bleed like that after taking the pill it means it worksed but you cant be 100% sure untill your next period which can be a week early or late or on time, the bleedin was just a side effect from the pill, wish you guys luck........ Albert

January 29, 2012 - 10:45am
EmpowHER Guest
Anonymous

Dear anon,
My gf's breasts increase in size and get sensitive right before she gets her period. So hopefully that's the case with your situation. To the other symptoms I have no input on that. But wish your gf and you the best bro. Let's hope everything turns out okay. Best wishes!

January 29, 2012 - 9:03am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Improved

1880 Health

Changed

774 Lives

Saved

642 Lives
7 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you support the idea of a single woman using In Vitro Fertilization to have a baby?:
View Results